Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor: Extra poundage...AND MORE!!! KennyBingo

Posted by LynneDa on May 26, 2004, at 11:36:19

In reply to Effexor: Extra poundage...AND MORE!!!, posted by KennyBingo on May 23, 2004, at 19:57:51

Hi Taylor & Ken,
Just thought I'd put in my 2 cents here: Yesterday I read an article published by the Journal of Clinical Psychiatry in 1998. It said the reason weight gain is not reported as an s/e is because all the research is done only on s/e's found at the early stages of use. For me, the weight gain came after 2 months of usage (I'm on 20mg of Lexapro). I have steadily gained 1 - 2 lbs per week . . . and I was always underweight before going on meds - I couldn't gain weight for anything!

Now, I am 40 and pre-menopausal so that could have an effect . . . but I don't think those 2 factors alone would cause a 25 lb weight gain in only 5 months! My doctor thinks it's not related to the meds either!

~ Lynne
>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>

My Dr. keeps looking at me like I'm stupid when I say I've gained about 25 pounds on Effexor XR. He looked it up in a book. He believes the book more than he does me. It's not a good relationship. I was taking 300 mgs of Effexor a day. I weaned myself off without telling him. He thinks his book knowledge is more believable than my experience. If anyone has gained weight on Effexor, would you please post to me and tell me how much? I'm going to cut, paste and print and send it to him before dumping him altogether. He didn't even know the withdrawal symtoms: nausea, dizziness,headaches, fatigue, muscle aches, (flu like symtoms). I was complaining of these symptoms but I thought they were unrelated, but he should have known. The insurance I have, pretty much keeps me handcuffed to this guy, but I am trying to research my options. Please post your weight gain if you have the time. Thanks
> > Taylor
>
>
>
> Hey Taylor,
>
> I was a scrawny little guy for the better part of my adolescent and adult life (5'7'' and 125+lbs). I am now a robust one hundred and fifty pounder...Thank you Effexor! No longer will I fret about the buff beach bullies kick sand in my (now) amply padded face. I work out, I watch what I eat; and, although the thirty-something slide may account for part of the plumping up, it all came on so fast and so concurrently with the Effexor therapy, that I can't help but correlate it with the drug.
>
> And, on the subject of under-reported side-effects, I have also experienced a 20 point increase in my blood pressure. In contrast to my gratitude for the figure-flattering extra pounds, I am concerned about this. Judging from other posts, quite a few other folks have also experienced a significant rise in the old BP.
>
> ta
>
> ken


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[350756]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:LynneDa thread:348418
URL: http://www.dr-bob.org/babble/20040521/msgs/350756.html